Decline of anti-desmoglein 1 IgG ELISA scores by withdrawal of D-penicillamine in drug-induced pemphigus foliaceus

K. Nagao, A. Tanikawa, N. Yamamoto, M. Amagai

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

A case of pemphigus foliaceus arising during the administration of D-penicillamine was reported. A 72-year-old woman with systemic sclerosis developed flaccid vesicles and crusted erythema of the skin after administration of D-penicillamine for 1-year. She was positive for anti-desmoglein 1 IgG by ELISA. The withdrawal of D-penicillamine resulted in improvement of the skin lesions and ELISA scores for anti-demoglein 1 antibodies revealed a surprisingly rapid decline. This case is a classical incidence of drug-induced pemphigus foliaceus, in which D-penicillamine was constantly required not only to induce, but also to maintain the production of the autoantibodies.

Original languageEnglish
Pages (from-to)43-45
Number of pages3
JournalClinical and Experimental Dermatology
Volume30
Issue number1
DOIs
Publication statusPublished - 2005 Jan 1

    Fingerprint

ASJC Scopus subject areas

  • Dermatology

Cite this